Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Having itchy eyes and runny nose. Taking medication. Danger of heart failure?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Girl 14 years old,skinny,5 feet tall is running in fierce track competition 1000 meter and 1500 meter. She has bad allergy, itchy eyes and runny nose and taking medication. Question: is she in danger of having a heart failure due to forcing herself to be the best while suffering this allergy condition and taking medication.
Posted Mon, 3 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Jorge Brenes-Salazar 50 minutes later

Thanks a lot about sharing your concerns for this young girl.

Currently in many countries, including the USA, it is of practical and legal importance to have a competitive athlete (which fits the description) to have a visit with a healthcare provider who can perform a through history, including family history, and physical examination before giving medical clearance to participate in such activities. Sometimes, depending on the case, an EKG (looks at electrical activity of the heart) might be part of the evaluation. That would be my best advise: to undergo such medical clearance.

Hope this is useful, wish you both the best health, blessings,

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor